Alert archive / Texas / Freeze Warnings in 2017
Freeze Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Jan 7, 2017, 12:16 PM CST for 15 counties in Texas. It took effect at Jan 7, 2017, 8:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 12:16 PM CST (18:16 UTC)
- In effect from
- Jan 7, 2017, 8:00 PM CST
- Expired
- Jan 8, 2017, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS74 KCRP 071816 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1216 PM CST SAT JAN 7 2017 ...ANOTHER HARD FREEZE EXPECTED OVER MOST INLAND AREAS OF SOUTH TEXAS SATURDAY NIGHT AND EARLY SUNDAY MORNING... .THE COLD ARCTIC HIGH WILL REMAIN OVER TEXAS TONIGHT...WITH ANOTHER FREEZE EXPECTED THROUGH MID MORNING SUNDAY. OVERNIGHT LOWS WILL RANGE FROM THE LOWER TO MID 20S NORTH TO THE MID 20S TO NEAR 30 SOUTHERN INLAND AREAS. AREAS NEAR THE IMMEDIATE COAST MAY NOT REACH FREEZING...UNLESS A LATE LAND BREEZE DEVELOPS EARLY SUNDAY MORNING. TXZ229>234-239>247-080015- /O.UPG.KCRP.FZ.A.0002.170108T0300Z-170108T1500Z/ /O.NEW.KCRP.FZ.W.0002.170108T0200Z-170108T1600Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF COTULLA, CALLIHAM, CROSS, LOMA ALTA, TILDEN, GEORGE WEST, THREE RIVERS, BEEVILLE, GOLIAD, VICTORIA, LAREDO, FREER, BENAVIDES, SAN DIEGO, ALICE, ORANGE GROVE, KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 1216 PM CST SAT JAN 7 2017 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWER TO MID 20S OVER THE NORTHERN AREAS...MID 20S TO AROUND 30 DEGREES SOUTHERN INLAND AREAS...WITH THE LOWER 30S OVER AREAS CLOSER TO THE COAST. SOME AREAS NEAR THE IMMEDIATE COAST MAY NOT REACH FREEZING. * IMPACTS...FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND PLANTS MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PROTECT PIPES...PETS AND VEGETATION SENSITIVE TO THE COLDER TEMPERATURES. && $$ GW
3 follow-up statements
028 WWUS74 KCRP 072036 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 236 PM CST SAT JAN 7 2017 ...ANOTHER HARD FREEZE EXPECTED OVER MOST INLAND AREAS OF SOUTH TEXAS SATURDAY NIGHT AND EARLY SUNDAY MORNING... .THE COLD ARCTIC HIGH WILL REMAIN OVER TEXAS TONIGHT...WITH ANOTHER FREEZE EXPECTED THROUGH MID MORNING SUNDAY. OVERNIGHT LOWS WILL RANGE FROM THE LOWER TO MID 20S NORTH TO THE MID 20S TO NEAR 30 SOUTHERN INLAND AREAS. AREAS NEAR THE IMMEDIATE COAST MAY NOT REACH FREEZING...UNLESS A LATE LAND BREEZE DEVELOPS EARLY SUNDAY MORNING. TXZ229>234-239>247-081200- /O.CON.KCRP.FZ.W.0002.170108T0200Z-170108T1600Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF COTULLA, CALLIHAM, CROSS, LOMA ALTA, TILDEN, GEORGE WEST, THREE RIVERS, BEEVILLE, GOLIAD, VICTORIA, LAREDO, FREER, BENAVIDES, SAN DIEGO, ALICE, ORANGE GROVE, KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 236 PM CST SAT JAN 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST SUNDAY... * TEMPERATURE...LOWER TO MID 20S OVER THE NORTHERN AREAS...MID 20S TO AROUND 30 DEGREES SOUTHERN INLAND AREAS...WITH THE LOWER 30S OVER AREAS CLOSER TO THE COAST. SOME AREAS NEAR THE IMMEDIATE COAST MAY NOT REACH FREEZING. HOWEVER...SOME AREAS NEAR THE COAST MAY EXPERIENCE WIND CHILLS FROM 15 TO 25 DEGREES AS WINDS AROUND 10 MPH COMBINE WITH TEMPERATURES IN THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND PLANTS MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PROTECT PIPES...PETS AND VEGETATION SENSITIVE TO THE COLDER TEMPERATURES. && $$ GW
281 WWUS74 KCRP 081046 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CST SUN JAN 8 2017 ...FREEZING TEMPERATURES CONTINUE THROUGH MID MORNING... .TEMPERATURES THIS MORNING WILL RANGE FROM 22 TO 30 DEGREES ACROSS SOUTH TEXAS. TEMPERATURES SHOULD WARM ABOVE FREEZING BY MID TO LATE MORNING. TXZ229>234-239>247-081600- /O.CON.KCRP.FZ.W.0002.000000T0000Z-170108T1600Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF COTULLA, CALLIHAM, CROSS, LOMA ALTA, TILDEN, GEORGE WEST, THREE RIVERS, BEEVILLE, GOLIAD, VICTORIA, LAREDO, FREER, BENAVIDES, SAN DIEGO, ALICE, ORANGE GROVE, KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 446 AM CST SUN JAN 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TEMPERATURE...22 TO 30 DEGREES THIS MORNING. * IMPACTS...FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND PLANTS MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PROTECT PIPES...PETS AND VEGETATION SENSITIVE TO THE COLDER TEMPERATURES. && $$
343 WWUS74 KCRP 081535 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 935 AM CST SUN JAN 8 2017 TXZ229>234-239>247-081645- /O.EXP.KCRP.FZ.W.0002.000000T0000Z-170108T1600Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF COTULLA, CALLIHAM, CROSS, LOMA ALTA, TILDEN, GEORGE WEST, THREE RIVERS, BEEVILLE, GOLIAD, VICTORIA, LAREDO, FREER, BENAVIDES, SAN DIEGO, ALICE, ORANGE GROVE, KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 935 AM CST SUN JAN 8 2017 ...FREEZE WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... TEMPERATURES HAVE NOW RISEN ABOVE FREEZING LEVELS ACROSS SOUTH TEXAS. FREEZING CONDITIONS ARE NOT EXPECTED THROUGH THE REST OF THE PERIOD...AND THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM CST. $$ LK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 7, 11:39 AM CST, 37 minutes earlier.
Area forecast discussion, Jan 7, 11:39 AM CST, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1139 AM CST Sat Jan 7 2017
.DISCUSSION...
See Aviation Discussion for 18Z TAFS.
&&
.AVIATION...
Not much to say so will keep it short. VFR with north winds gusty
at KCRP diminishing around sunset and generally 8 knots or less
through tonight becoming SE Sunday before end of forecast with
some FEW-SCT 015-030 clouds.
&&
.PREVIOUS DISCUSSION... /Issued 935 AM CST Sat Jan 7 2017/
DISCUSSION...
Just a mop and pail type of updates (i.e. clean up) today as
warnings, advisories, and/or watches expire, are extended or
updated/issued. Not much going on except the cold weather which is
resulting in the wind chill advisory and freeze. Overall the
advisory is fine there are a few locations which meet wind chill
warning criterion but by the time that is updated it will be in
the advisory range anyway as temperatures warm rapidly and winds
decrease slowly. Will likely issue another Freeze Warning for
tonight once the current Freeze Warning is cancelled and/or
allowed to expire. No big changes to the forecast needed, as have
said main updates will be to clean up morning expiration of
critical weather. Updates have been issued, with more upcoming
with the expiration of other critical weather elements.
MARINE...
Winds at KCRP and KNGP are still around 21 knots and gusting to
around 21 knots at KRKP (KRAS at 21 knots sustained). Thus, have
extended the Small Craft Advisory for the bays/waterways until 11
AM and for the nearshore until 1 PM. Kept the offshore SCA for the
same time for now, as plenty of time to see if adjustments are
needed there.
PREVIOUS DISCUSSION... /Issued 538 AM CST Sat Jan 7 2017/
DISCUSSION...
Updated for 12z aviation.
AVIATION...
VFR conditions are expected throughout the next 24 hours at the
terminals with little in the way of cloud cover. Northerly winds
may remain elevated at CRP through the afternoon hours, but will
diminish by this evening. Winds will not be as strong at the
ALI/VCT/LRD today as speeds will remain generally 10 knots or
less.
PREVIOUS DISCUSSION... /Issued 402 AM CST Sat Jan 7 2017/
SHORT TERM (Today through Sunday)...
The colder air is firmly entrenched across South Texas this
morning with most all reporting stations below freezing. Winds are
generally between 10 and 20 mph resulting in dangerously cold wind
values. The wind chill advisory and warning seem to be verifying
well and will not make any changes to those headlines. By late
morning, temperatures should climb above the freezing mark.
Sfc high pressure will build southward across the state today.
Mostly clear skies can be expected across South Texas but very
chilly conditions will continue. Afternoon highs will only reach
the lower to middle 40s today.
Another very cold night is expected tonight. Overnight lows once
again will fall into the 20s with lower 30s along the immediate
coast. The freeze watch will remain in effect for now, but will
likely need to be upgraded for a large portion (if not all) of
South Texas. Winds tonight should fall below 10 mph so a wind
chill advisory will not be issued at this time. Regardless, it
will still feel very cold across the region.
Sfc high will shift to the east on Sunday with easterly and
southeasterly flow returning to South Texas. Temperatures will
begin to moderate as highs will reach the lower to middle 50s.
Coastal troughing could result in some light rain over the
offshore waters, but inland locations should remain dry.
MARINE...
The gale warning will be in effect until 6am this morning as a few
gusts to 34 knots may occur over the next couple of hours. Small
craft advisory conditions will end from west to east as the day
progresses due to diminishing winds. Despite the weakening winds
by this afternoon, seas will be slow to subside over the offshore
waters where the SCA will be in effect through 6pm.
LONG TERM (Sunday Night through Friday)...
Weak coastal troughing along the Mid/Lower TX Coastal along with
surface high pressure shifting east across the E CONUS should allow
for a moderation in min temperatures Sun Night. Low level cloud
cover should gradually increase Sun Night, especially across the
coastal counties where min temps will be the warmest. Lower low
level moisture values and weaker winds across the Brush Country may
allow for a few areas to still fall into the 30s overnight.
Significant warming trend is then prog to occur next work week as a
very strong warm air advection regime develops across South Texas.
Southerly flow returns Monday resulting in max temps rebounding
into the 70s across the region. A southerly nocturnal low level jet
of 45 to 50 knots at 925mb is expected to develop Monday Night and
Tuesday night with Tuesday and Wednesday likely becoming the
windiest days of the week (especially across the inland Coastal
Plains). If morning cloudiness can mix out enough, then max temps
for the middle of the week could warm into the mid 80s (near
record highs) across inland areas (70s along the immediate coast).
Uncertainty then increases in the forecast by the end of next week.
The GFS is faster with the next frontal system...bringing a strong
cold front through on Friday while the ECMWF is much more dynamical
and brings the front through on Saturday. For now...have leaned
towards a ECMWF/GFS Ensemble blend which brings a front through on
Saturday along with chances of thunderstorms across the eastern half
of the CWA for late week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 45 30 56 47 73 / 0 0 10 10 10
Victoria 42 24 52 45 72 / 0 0 0 10 10
Laredo 46 29 53 41 71 / 0 0 0 0 0
Alice 44 25 56 43 76 / 0 0 0 0 0
Rockport 44 32 56 51 71 / 0 0 10 10 10
Cotulla 44 24 53 40 70 / 0 0 0 0 0
Kingsville 46 27 57 45 75 / 0 0 0 10 0
Navy Corpus 45 36 57 52 72 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from 9 PM CST this evening through Sunday morning
For the following zones: Aransas...Bee...Calhoun...Duval...
Goliad...Jim Wells...Kleberg...La Salle...Live Oak...
McMullen...Nueces...Refugio...San Patricio...Victoria...
Webb.
Wind Chill Advisory until noon CST today For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...Nueces...Refugio...San
Patricio...Victoria.
GM...Small Craft Advisory until 6 PM CST this evening For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 1 PM CST this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Jan 7, 12:14 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1214 PM CST SAT JAN 7 2017 TXZ229>234-239>247-081815- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1214 PM CST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE WARNING WILL CONTINUE THROUGH 10AM SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-081815- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1214 PM CST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY ACROSS THE MIDDLE TEXAS COASTAL WATERS DUE TO STRONG WINDS AND HAZARDOUS SEAS. CONDITIONS WILL SLOWLY IMPROVE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:17 PM CST | Gale Warning | CRP | 9 hr | |
| Jan 6, 9:17 PM CST | Small Craft Advisory | CRP | 22 hr | |
| Jan 7, 9:20 AM CST | Small Craft Advisory | CRP | 100 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.